Alert archive / California / Frost Advisories in 2005
Frost Advisory 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this frost advisory at Nov 27, 2005, 4:53 PM PST for Monterey County, Santa Clara County, California. It took effect at Nov 28, 2005, 12:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2005, 4:53 PM PST (00:53 UTC)
- In effect from
- Nov 28, 2005, 12:00 AM PST
- Expired
- Nov 28, 2005, 8:00 AM PST
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Monterey County, CA, Santa Clara County, CA
The radar
The San Francisco radar (KMUX), 58 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 0.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2046 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 280053 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 453 PM PST SUN NOV 27 2005 ...ANOTHER FROSTY NIGHT EXPECTED TONIGHT IN THE INTERIOR VALLEYS... .THE COLD AREA OF HIGH PRESSURE THAT HAS SETTLED OVER THE REGION WILL PRODUCE ANOTHER NIGHT OF SUBFREEZING TEMPERATURES ACROSS THE INTERIOR VALLEYS OF CENTRAL CALIFORNIA. AREAS OF FROST ARE EXPECTED TO DEVELOP ONCE AGAIN BY MONDAY MORNING...ESPECIALLY IN THE SALINAS AND HOLLISTER VALLEYS. INCREASING CLOUDS WILL KEEP THE TEMPERATURES FROM FALLING BELOW FREEZING FURTHER NORTH...ACROSS THE SAN FRANCISCO BAY AREA. CAZ514-516-281200- /O.NEW.KMTR.FR.Y.0002.051128T0800Z-051128T1600Z/ MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 453 PM PST SUN NOV 27 2005 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST MONDAY. TEMPERATURES ARE EXPECTED TO DROP TO NEAR FREEZING BY ABOUT MIDNIGHT AND WILL LIKELY COOL INTO THE UPPER 20S IN SOME OF THE COLDEST VALLEYS BY SUNRISE. THIS WILL CAUSE AREAS OF FROST TO DEVELOP IN THE SALINAS AND HOLLISTER VALLEYS...AS WELL AS IN CARMEL VALLEY. LOW TEMPERATURES COULD ALSO DROP INTO THE LOWER TO MID 30S ONCE AGAIN NEAR MONTEREY BAY...LEADING TO PATCHY FROST IN WIND SHELTERED AREAS. TEMPERATURES WILL REBOUND BACK TO ABOVE FREEZING WITHIN A COUPLE HOURS AFTER SUNRISE MONDAY MORNING. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED BY THE FROST IF LEFT UNCOVERED. AGRICULTURAL INTERESTS...ESPECIALLY THOSE IN THE CENTRAL AND SOUTHERN SALINAS VALLEY...SHOULD TAKE APPROPRIATE ACTION TO PROTECT THEIR CROPS FROM ANOTHER NIGHT OF SUBFREEZING TEMPERATURES. $$ WEAGLE
2 follow-up statements
000 WWUS76 KMTR 281110 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 310 AM PST MON NOV 28 2005 ...ANOTHER FROSTY MORNING EXPECTED TODAY IN THE INTERIOR VALLEYS... .THE COLD AREA OF HIGH PRESSURE THAT HAS SETTLED OVER THE REGION WILL PRODUCE ANOTHER MORNING OF SUBFREEZING TEMPERATURES ACROSS THE INTERIOR VALLEYS OF CENTRAL CALIFORNIA. AREAS OF FROST ARE EXPECTED TO DEVELOP ONCE AGAIN THIS MORNING...ESPECIALLY IN THE SALINAS AND HOLLISTER VALLEYS. INCREASING CLOUDS WILL KEEP THE TEMPERATURES FROM FALLING BELOW FREEZING FURTHER NORTH... ACROSS THE SAN FRANCISCO BAY AREA. CAZ514-516-281600- /O.CON.KMTR.FR.Y.0002.000000T0000Z-051128T1600Z/ MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 310 AM PST MON NOV 28 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST TODAY. TEMPERATURES ARE EXPECTED TO DROP TO NEAR OR BELOW FREEZING THIS MORNING AND WILL LIKELY COOL INTO THE UPPER 20S IN SOME OF THE COLDEST VALLEYS BY SUNRISE. THIS WILL CAUSE AREAS OF FROST TO DEVELOP IN THE SALINAS AND HOLLISTER VALLEYS...AS WELL AS IN CARMEL VALLEY. LOW TEMPERATURES COULD ALSO DROP INTO THE LOWER TO MID 30S ONCE AGAIN NEAR MONTEREY BAY...LEADING TO PATCHY FROST IN WIND SHELTERED AREAS. TEMPERATURES WILL REBOUND BACK TO ABOVE FREEZING WITHIN A COUPLE HOURS AFTER SUNRISE THIS MORNING. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED BY THE FROST IF LEFT UNCOVERED. AGRICULTURAL INTERESTS...ESPECIALLY THOSE IN THE CENTRAL AND SOUTHERN SALINAS VALLEY...SHOULD TAKE APPROPRIATE ACTION TO PROTECT THEIR CROPS FROM ANOTHER NIGHT OF SUBFREEZING TEMPERATURES. $$
000 WWUS76 KMTR 281607 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 807 AM PST MON NOV 28 2005 ...FROST ADVISORY HAS EXPIRED... .BY 8 AM TEMPERATURES HAD WARMED INTO 30S AND 40S THE AND THE FROST ADVISORY IS NO LONGER IN EFFECT. CAZ514-516-281715- /O.EXP.KMTR.FR.Y.0002.000000T0000Z-051128T1600Z/ MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 807 AM PST MON NOV 28 2005 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this frost advisory went out at Nov 27, 3:00 PM PST, 1 hour 53 minutes earlier.
Area forecast discussion, Nov 27, 3:00 PM PST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN FRANCISCO CA 300 PM PST SUN NOV 27 2005 UPDATED AVIATION .DISCUSSION...UNDER MOSTLY CLEAR SKIES...TEMPERATURES ACROSS THE DISTRICT HAVE BEEN SLOW TO WARM TODAY. LAST HOUR THE TEMPERATURE TRENDS WERE STILL RUNNING SEVERAL DEGREES COOLER THAN THOSE FROM 24 HOURS AGO AT MOST LOCATIONS. MOST SITES WERE STILL IN THE UPPER 50S WITH A FEW LOCATIONS REACHING INTO THE LOWER 60S AS OF 2 PM. HIGH CLOUDS CONTINUE TO STREAM OVER NORTHERN CALIFORNIA AHEAD OF A WEATHER DISTURBANCE APPROACHING THE STATE FROM THE PACIFIC. THE 18Z NAM CONTINUES TO BRING WARM ADVECTION PRECIP TO THE NORTH BAY AND SAN FRANCISCO PENINSULA OVERNIGHT TONIGHT WHILE THE GFS MAINTAINS SLOWER TIMING HOLDING OFF THE RAIN UNTIL MONDAY FOR THE WHOLE AREA. HAVE DECIDED TO BLEND THESE SOLUTIONS AND INCREASE POPS OVER THE NORTH BAY FOR TONIGHT AND INTRODUCE A SLIGHT CHANCE AS FAR SOUTH AS THE SAN FRANCISCO PENINSULA BY MORNING. RAIN IS FORECAST TO SPREAD ACROSS THE ENTIRE CWA DURING THE DAY TUESDAY WHICH IS WHEN THE CNRFC/HPC GIVE THE LARGEST AMOUNTS OF QPF TO THE COASTAL RANGES OF THE NORTH BAY AS WELL AS THE SANTA CRUZ MOUNTAINS. 2-3 INCHES OF RAIN ARE EXPECTED IN THESE AREAS DURING THE 24 HOUR PERIOD FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING. LESS RAIN IS EXPECTED FARTHER TO THE SOUTH WITH A HALF INCH OR LESS DURING THIS TIME FRAME. THE QPF GUIDANCE THEN GIVES AN INCH OF RAIN OR MORE TO THE SANTA LUCIAS ON WEDNESDAY AS THE SYSTEM DRAGS SOUTH AND EAST. THE 18Z GFS BRINGS IN ANOTHER SHOT OF RAIN TO NORTHERN CALIFORNIA ON THURSDAY AND THURSDAY NIGHT WITH ANOTHER COUPLE OF INCHES EXPECTED ACROSS THE WETTEST PORTIONS OF OUR CWA DURING THAT TIME FRAME. THEN...HIGH PRESSURE BUILDING OVER THE EASTERN PACIFIC MAY USHER IN A DRYING TREND BEGINNING LATE FRIDAY AND CONTINUING THROUGH THE WEEKEND. HOWEVER...YESTERDAYS UK MODEL KEEPS A TROUGH ALONG THE COAST DURING THE EARLY PART OF THE WEEKEND. THE 12Z RUN OF THE ECMWF NOW BUILDS A RIDGE ALONG THE COAST BY 12Z SUNDAY. && .AVIATION...MID AND HIGH CLOUDS WILL INCREASE OVER THE TERMINALS TONIGHT...OTHERWISE VFR CONDITIONS WILL PREVAIL. CLOUDS WILL LOWER DOWN TO 4-5 THOUSAND FT AFTER 12Z AT STS WITH SOME LIGHT RAIN. RAIN WILL BE MAINLY CONCENTRATED IN THE NORTH BAY THROUGH MONDAY MORNING SPREADING VERY SLOWLY SOUTH. && .MTR WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC FORECAST: ANDERSON MARINE/AVIATION: KENNEDY/W PI NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Nov 27, 8:45 AM PST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 845 AM PST SUN NOV 27 2005 CAZ006-505>518-281400- BIG SUR COAST- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- 845 AM PST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH AND EAST BAY VALLEYS OF THE SAN FRANCISCO BAY AREA AND THE SOUTHERN SALINAS VALLEY .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODS OF RAIN WILL OCCUR THROUGH THE COMING WEEK BEGINNING IN THE NORTH BAY ON MONDAY. RAIN COULD BE HEAVY AT TIMES...ESPECIALLY IN THE NORTH BAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANDERSON
Nearby
Frost Advisories in California, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.